p-adic L-functions and the geometry of Hida families
Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 727-770.

A major theme in the theory of p-adic deformations of automorphic forms is how p-adic L-functions over eigenvarieties relate to the geometry of these eigenvarieties. In this article we prove results in this vein for the ordinary part of the eigencurve (i.e. Hida families). We show that the crossing of two Hida families is determined by the local behavior of p-adic L-functions on those Hida families. In addition, we prove that the local behavior of p-adic L-functions determines when a Hida family ramifies over the weight space. Our methods involve proving a converse to a result of Vatsal relating congruences between eigenforms to their algebraic special L-values and then p-adically interpolating congruences.

Une question centrale dans la théorie de la déformations p-adique des formes automorphes est la suivante : quelle est la relation entre une L-fonction p-adic sur une variété propre et la géométrie de cette variété propre ? Dans l’article nous montrons certains résultats dans cet esprit pour la partie ordinaire de la courbe propre (i.e., les familles d’Hida). Plus précisément, nous montrons que l’intersection de deux familles d’Hida est déterminée par le comportement local des L-fonctions p-adic des familles. Nous prouvons aussi que le comportement local des L-fonctions p-adique nous dit quand une famille d’Hida est ramifiée sur l’espace de poids. La technique principale consiste à prouver une réciproque d’un théorème de Vatsal et puis à interpoler p-adiquement certaines congruences.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3467
Classification: 11F33,  11F67
Keywords: p-adic L-functions, Hida theory, Λ-adic modular forms
Kramer-Miller, Joe 1

1 University of California, Irvine Department of Mathematics 510 V Rowland Hall Irvine CA, 92697 (USA)
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AIF_2022__72_2_727_0,
     author = {Kramer-Miller, Joe},
     title = {$p$-adic $L$-functions and the geometry of {Hida} families},
     journal = {Annales de l'Institut Fourier},
     pages = {727--770},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {72},
     number = {2},
     year = {2022},
     doi = {10.5802/aif.3467},
     zbl = {07554668},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3467/}
}
TY  - JOUR
TI  - $p$-adic $L$-functions and the geometry of Hida families
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
SP  - 727
EP  - 770
VL  - 72
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3467/
UR  - https://zbmath.org/?q=an%3A07554668
UR  - https://doi.org/10.5802/aif.3467
DO  - 10.5802/aif.3467
LA  - en
ID  - AIF_2022__72_2_727_0
ER  - 
%0 Journal Article
%T $p$-adic $L$-functions and the geometry of Hida families
%J Annales de l'Institut Fourier
%D 2022
%P 727-770
%V 72
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3467
%R 10.5802/aif.3467
%G en
%F AIF_2022__72_2_727_0
Kramer-Miller, Joe. $p$-adic $L$-functions and the geometry of Hida families. Annales de l'Institut Fourier, Volume 72 (2022) no. 2, pp. 727-770. doi : 10.5802/aif.3467. https://aif.centre-mersenne.org/articles/10.5802/aif.3467/

[1] Ash, Avner; Stevens, Glenn Modular forms in characteristic and special values of their L-functions, Duke Math. J., Volume 53 (1986) no. 3, pp. 849-868 | DOI | MR | Zbl

[2] Bellaïche, Joël Eigenvarieties, families of Galois representations, p-adic L-functions, 2011 (http://people.brandeis.edu/~jbellaic/preprint/coursebook.pdf) | Zbl

[3] Bellaïche, Joël; Dimitrov, Mladen On the eigencurve at classical weight 1 points, Duke Math. J., Volume 165 (2016) no. 2, pp. 245-266 | MR | Zbl

[4] Betina, Adel Ramification of the eigencurve at classical RM points (2015) (https://arxiv.org/abs/1509.07819)

[5] Bosch, Siegfried Lectures on Formal and Rigid Geometry, Lecture Notes in Mathematics, 2105, Springer, 2014

[6] Cho, S; Vatsal, Vinayak Deformations of induced Galois representations, J. Reine Angew. Math., Volume 556 (2003), pp. 79-98 | MR | Zbl

[7] Coleman, Robert; Mazur, Barry The Eigencurve, Galois Representations in Arithmetic Algebraic Geometry (London Mathematical Society Lecture Note Series), Volume 254, Cambridge University Press, 1998, pp. 1-114 (Cambridge Books Online) | DOI | MR | Zbl

[8] Dimitrov, Mladen Automorphic symbols, p-adic L-functions and ordinary cohomology of Hilbert modular varieties, Am. J. Math., Volume 135 (2013) no. 4, pp. 1117-1155 | DOI | MR | Zbl

[9] Emerton, Matthew On the interpolation of systems of eigenvalues attached to automorphic Hecke eigenforms, Invent. Math., Volume 164 (2006) no. 1, pp. 1-84 | DOI | MR | Zbl

[10] Emerton, Matthew; Pollack, Robert; Weston, Tom Variation of Iwasawa invariants in Hida families, Invent. Math., Volume 163 (2006) no. 3, pp. 523-580 | DOI | MR | Zbl

[11] Fulton, William Intersection Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., 2, Springer, 1998 | DOI

[12] Ghate, Eknath An introduction to congruences between modular forms, Current trends in number theory, Hindustan Book Agency, 2002, pp. 39-58 | DOI | Zbl

[13] Greenberg, Ralph; Stevens, Glenn p-adic L-functions and p-adic periods of modular forms, Invent. Math., Volume 111 (1993) no. 2, pp. 407-447 | DOI | MR | Zbl

[14] Grothendieck, Alexander On the de Rham cohomology of algebraic varieties, Publ. Math., Inst. Hautes Étud. Sci., Volume 29 (1966) no. 1, pp. 95-103 | DOI | Numdam | Zbl

[15] Hida, Haruzo Congruences of cusp forms and special values of their zeta functions, Invent. Math., Volume 63 (1981) no. 2, pp. 225-261 | DOI | MR | Zbl

[16] Hida, Haruzo On congruence divisors of cusp forms as factors of the special values of their zeta functions, Invent. Math., Volume 64 (1981) no. 2, pp. 221-262 | DOI | MR | Zbl

[17] Hida, Haruzo Galois representations into GL 2 ( p [[X]]) attached to ordinary cusp forms., Invent. Math., Volume 85 (1986), pp. 545-614 | DOI | MR | Zbl

[18] Hida, Haruzo Iwasawa modules attached to congruences of cusp forms, Ann. Sci. Éc. Norm. Supér., Volume 19 (1986) no. 2, pp. 231-273 | DOI | Numdam | MR | Zbl

[19] Hida, Haruzo Elementary Theory of L-functions and Eisenstein Series, London Mathematical Society Student Texts, 26, Cambridge University Press, 1993 | DOI

[20] Iovita, Adrian; Andreatta, Fabrizio; Pilloni, Vincent Le Halo Spetral (preprint)

[21] Katz, Nicholas On the differential equations satisfied by period matrices, Publ. Math., Inst. Hautes Étud. Sci., Volume 35 (1968) no. 1, pp. 71-106 | DOI | Numdam | Zbl

[22] Katz, Nicholas; Oda, Tadao On the differentiation of de Rham cohomology classes with respect to parameters, J. Math. Kyoto Univ., Volume 8 (1968) no. 2, pp. 199-213 | MR | Zbl

[23] Kim, Walter Ramification points on the eigencurve and the two variable symmetric square p-adic L-function, Ph. D. Thesis, University of California, Berkeley (2006) | MR

[24] Manin, Yuri Parabolic points and zeta-functions of modular curves, Math. USSR, Izv., Volume 6 (1972) no. 1, pp. 19-64 | DOI

[25] Mazur, Barry; Swinnerton-Dyer, Peter Arithmetic of Weil curves, Invent. Math., Volume 25 (1974), pp. 1-62 | DOI | MR | Zbl

[26] Mazur, Barry; Tate, John; Teitelbaum, Jeremy On p-adic analogues of the conjectures of Birch and Swinnerton-Dyer, Invent. Math., Volume 84 (1986) no. 1, pp. 1-48 | DOI | MR | Zbl

[27] Ribet, Kenneth Congruence relations between modular forms, Proceedings of the International Congress of Mathematicians (Warszawa, 1983), North-Holland, 1984, pp. 503-514 | Zbl

[28] Serre, Jean-Pierre Lie Algebras and Lie Groups: 1964 Lectures Given at Harvard University, Lecture Notes in Mathematics, W. A. Benjamin, Inc., 1965

[29] Shimura, Goro Introduction to the Arithmetic Theory of Automorphic Functions, Publications of the Mathematical Society of Japan, 11, Princeton University Press, 1971

[30] Stevens, Glenn The Cuspidal Group and Special Values of L-Functions, Trans. Am. Math. Soc., Volume 291 (1985) no. 2, pp. 519-550 | MR | Zbl

[31] Vatsal, Vinayak Canonical periods and congruence formulae, Duke Math. J., Volume 98 (1999) no. 2, pp. 397-419 | DOI | MR | Zbl

[32] Washington, Lawrence C. Introduction to cyclotomic fields, Graduate Texts in Mathematics, 83, Springer, 1997 | DOI

[33] Wiles, Andrew Modular Elliptic Curves and Fermat’s Last Theorem, Ann. Math., Volume 141 (1995) no. 3, pp. 443-551 | DOI | MR | Zbl

Cited by Sources: